MAUDE Adverse Event Report: ENCORE MEDICAL L.P. REVERSE PROSTHESIS SHOULDER SYSTEM; RSP HUMERAL SOCKET INSERT, 44MM +4MM, STANDARD HXE-PLUS

ENCORE MEDICAL L.P. REVERSE PROSTHESIS SHOULDER SYSTEM; RSP HUMERAL SOCKET INSERT, 44MM +4MM, STANDARD HXE-PLUS
Model Number 509-00-444
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 01/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The agent reported "(the shoulder was loose, so the 44 +4 poly was removed.A 8mm spacer and a new 44 +4 poly were implanted)".The previous surgery and the surgery detailed in this event occurred 5 years and 4 months apart.This evaluation is limited in scope as the item associated with this investigation was not returned to djo surgical - (b)(4) for examination.The surgery was completed as intended and without incident.If additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There were no findings during this evaluation that indicate the reported device was defective.The surgeon performed this procedure to remedy the patient's condition.No further action is deemed necessary.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The revision surgery was completed successfully.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.The root cause of this complaint was a revision surgery due to loosening.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, prolonged overhead activities, inadequate soft tissue support, patient activities.
 
Event or Problem Description
Revision surgery - loosening.

Brand Name
REVERSE PROSTHESIS SHOULDER SYSTEM
Common Device Name
RSP HUMERAL SOCKET INSERT, 44MM +4MM, STANDARD HXE-PLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758-5445
MDR Report Key16342985
Report Number1644408-2023-00169
Device Sequence Number6817142
Product Code KWS
UDI-Device Identifier00888912144605
UDI-Public00888912144605
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K141006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model Number509-00-444
Device Catalogue Number509-00-444
Device Lot Number388P1004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Initial Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale